MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD SURGIDAC; ENDOSCOPIC TISSUE APPROXIMATION DEVICE

DAVIS & GECK CARIBE LTD SURGIDAC; ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Model Number 173023
Medical Device Problem Codes Break (1069); Component or Accessory Incompatibility (2897); Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, while suturing the stomach during a laparoscopic esophagectomy, the technician could not load or unload the devices easily.The needle broke in half while loading.Another device was opened and used to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the staple guide noted the instrument has a full complement of staples.The anvil was not received, so a pmv representative anvil was used for functional testing.Functionally, the device was applied over the appropriate test media producing acceptable results.The knife cut the test media cleanly and completely, and a full staple line was formed properly.The pmv representative anvil did not disengage.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
SURGIDAC
Common Device Name
ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key9227746
Report Number9612501-2019-02063
Device Sequence Number10807479
Product Code OCW
UDI-Device Identifier10884521129443
UDI-Public10884521129443
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K934738
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number173023
Device Catalogue Number173023
Device Lot NumberJ9F0248Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2019
Initial Date Received by Manufacturer 10/07/2019
Supplement Date Received by Manufacturer11/07/2019
Initial Report FDA Received Date10/23/2019
Supplement Report FDA Received Date11/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1